Ohio, 2013Winter Weather in Ohio, November 11 to 12, 2013
November 11 to 12, 2013 · NWS ILN · 10 events in 10 counties and zones
A strong arctic cold front crossed through the Ohio Valley during the evening of November 11th, changing rain showers to a round of snow showers for the early morning of November 12th. It produced 1-2 inches of snow over portions of western and central Ohio and was the first measurable snow of the season.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong arctic cold front crossed through the Ohio Valley during the evening of November 11th, changing rain showers to a round of snow showers for the early morning of November 12th. It produced 1-2 inches of snow over portions of western and central Ohio and was the first measurable snow of the season.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Nov 11, 6:55 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Nov 11, 6:55 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
655 PM EST MON NOV 11 2013
.SYNOPSIS...
A STRONG COLD FRONT OF ARCTIC ORIGIN WILL CROSS THE AREA OVERNIGHT...
BRINGING RAIN SHOWERS CHANGING TO SNOW SHOWERS. HIGH PRESSURE
ACCOMPANIED BY A COLD AND DRY AIRMASS WILL MOVE IN BEHIND THE COLD
FRONT FOR TUESDAY AND WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A VERY POTENT COLD FRONT WILL CROSS SOUTH THROUGH THE REGION THIS
EVENING. WITH DAYTIME INSOLATION...PRECIPITATION MAY START AS RAIN
BEFORE QUICKLY CHANGING OVER TO SNOW. LATEST MODEL RUNS ARE
SHOWING THE THICKNESSES SUPPORTING SNOWFALL AS COINCIDING WITH
THE ONSET OF PRECIPITATION SOUTH OF THE I-70 CORRIDOR. A QUICK
SHOT OF AROUND AN INCH IS EXPECTED IN MOST AREAS...BUT EASTERN CWA
COULD SEE AS MUCH AS TWO INCHES IN A FEW ISOLATED LOCATIONS.
ANY ACCUMULATING SNOW WILL HAVE ENDED BEFORE DAYBREAK. A SLIGHT
CHANCE OF A LINGERING FLURRY IN OUR NORTHEAST KENTUCKY COUNTIES
WILL EXIST SHORTLY AFTER SUNRISE.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
COLD AIR WILL CONTINUE TO FUNNEL INTO THE OHIO VALLEY WITH HIGH
PRESSURE BUILDING IN THE PLAINS. FLOW WILL TURN WESTERLY ON
WEDNESDAY AS THE HIGH TRACKS INTO THE TENNESSEE VALLEY. MODELS ARE
FAIRLY CONSISTENT WITH EACH OTHER AND THE INHERITED FORECAST...AND
GENERALLY MINOR CHANGES WERE MADE. AFTER SOME CLOUD COVER TUESDAY
AFTERNOON...SKIES GENERALLY LOOK CLEAR FOR THE OHIO VALLEY.
TEMPERATURES WILL BE THE COLDEST OF THE SEASON SO FAR WITH HIGHS
ONLY REACHING INTO THE 30S AND NIGHTTIME LOWS DROPPING TO THE LOW
AND MIDDLE 20S.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
MID LEVEL RIDGING AND ITS ASSOCIATED SURFACE HIGH PRESSURE SYSTEM
WILL SHIFT OFF TO OUR EAST THURSDAY INTO FRIDAY. IN A DEVELOPING
RETURN FLOW PATTERN...TEMPERATURES WILL SLOWLY MODERATE WITH HIGHS
INTO THE UPPER 40S TO LOWER 50S BY FRIDAY.
A BROAD UPPER LEVEL TROUGH WILL SET UP OVER THE CENTRAL UNITED
STATES THIS WEEKEND AND ON INTO EARLY NEXT WEEK. THIS WILL RESULT IN
A GENERAL WEST TO SOUTHWEST FLOW PATTERN ACROSS OUR REGION THROUGH
MUCH OF THE REST OF THE LONG TERM PERIOD. THIS WILL LEAD TO A
GRADUAL INCREASE IN MOISTURE AND TEMPS SATURDAY INTO SUNDAY. BOTH
THE GFS AND ECMWF CONTINUE TO BOUNCE AROUND WITH EXACTLY HOW FAST WE
WILL MOISTEN UP THOUGH AND TIMING OF ANY PCPN ONSET. THE 12Z ECMWF
IS NOW FASTER/MORE WET THAN THE 12Z GFS FOR SATURDAY INTO SATURDAY
NIGHT AND MOST OF THE 12Z GFS ENSEMBLE MEMBERS ARE PRIMARILY DRY
UNTIL AT LEAST SUNDAY. WILL CONTINUE TO TREND A LITTLE SLOWER AND
JUST ALLOW FOR SOME LOW END POPS TO WORK INTO THE AREA LATE SATURDAY
AFTERNOON INTO SATURDAY NIGHT WITH HIGHER CHANCE POPS THEN
OVERSPREADING THE AREA FOR SUNDAY INTO MONDAY. WITH THE TIMING OF
PCPN AND THE AMOUNT OF WAA SOMEWHAT IN DOUBT...TEMPERATURES ARE A
LITTLE TRICKY THIS WEEKEND. WILL GENERALLY ALLOW FOR A CONTINUED
GRADUAL WARMING TREND WITH HIGHS BY SUNDAY INTO THE MID/UPPER 50S TO
POSSIBLY LOWER 60S. BOTH OF THE OPERATIONAL GFS AND ECMWF ARE
SUGGESTING THE EVENTUAL DEVELOPMENT OF A SURFACE LOW OVER THE GREAT
LAKES REGION DURING THE EARLY TO MID PART OF NEXT WEEK WITH AN
ASSOCIATED COLD FRONT MOVING THROUGH OUR AREA. THE 12Z GFS IS WEAKER
BUT FASTER WITH THIS DEVELOPMENT AND SUGGESTING THE COLD
FRONT/COOLER TEMPERATURES WOULD PUSH INTO OUR AREA AS EARLY AS
MONDAY. WILL NOT BUY INTO THIS FASTER TIMING YET THOUGH AND JUST
KEEP A CONTINUE CHANCE OF PCPN GOING THROUGH MONDAY ALONG WITH
MILDER TEMPERATURES.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
STRONG ARCTIC COLD FRONT DROPPING SOUTH THRU NRN OHIO WILL PUSH
SOUTH OF THE TAF SITES EARLY THIS EVENING. WINDS WILL SHIFT TO THE
NORTHWEST AND THEN NORTH AND GUST OVER 20KTS IN THE LOW LEVEL CAA
PATTERN. MOST OF THE LIFT ASSOCIATED WITH THIS FRONT IS BEHIND THE
FRONT. EXPECT A PERIOD OF RAIN CHANGING TO SNOW BETWEEN 03Z AND
05Z FROM NORTH TO SOUTH. THE SNOW WILL LAST FOR UP TO 4 HOURS
BEFORE DIMINISHING. CIGS/VSBYS TO QUICKLY DROP DOWN INTO THE MVFR
CATEGORY. MODEL FCST SOUNDINGS AND UPSTREAM OBSERVATIONS INDICATING
A PERIOD OF IFR CIGS DURG SNOW LATE TONIGHT. IMPROVEMENT BACK TO
VFR WILL OCCUR TUESDAY MORNING AS ARCTIC HIGH PRESSURE BEGINS TO
BUILD INTO THE REGION.
OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 8 AM EST
TUESDAY FOR OHZ063>065-073-074-079>082-088.
KY...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 8 AM EST
TUESDAY FOR KYZ097>100.
IN...NONE.
&&
SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...FRANKS
LONG TERM...JGL
AVIATION...ARHazardous weather outlook, Nov 11, 5:00 AM EST, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EST MON NOV 11 2013
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-121000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
500 AM EST MON NOV 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
A STRONG COLD FRONT OF ARCTIC ORIGIN WILL QUICKLY MOVE SOUTHEAST
THROUGH THE REGION TONIGHT INTO EARLY TUESDAY MORNING. RAIN
WILL QUICKLY CHANGE TO A PERIOD OF SNOW BEFORE ENDING. SNOW
ACCUMULATIONS WILL GENERALLY BE AROUND AN INCH WITH SLIGHTLY LOWER
AMOUNTS EXPECTED NEAR THE OHIO AND INDIANA BORDER AND SLIGHTLY
HIGHER AMOUNTS ALONG AND EAST OF THE SCIOTO RIVER VALLEY. ALTHOUGH
SNOW WILL MAINLY ACCUMULATE ON GRASSY SURFACES...THE COMBINATION
OF TEMPERATURES FALLING BELOW FREEZING AND GUSTY NORTH WINDS WILL
LIKELY RESULT IN REDUCE VISIBILITIES AND SLICK SPOTS ON UNTREATED
ROADWAYS SUCH AS BRIDGES AND OVERPASSES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE TONIGHT INTO EARLY TUESDAY MORNING.
In the hours before
Special weather statement, Nov 11, 3:29 PM EST, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
329 PM EST MON NOV 11 2013
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046-
051>056-060>062-070>072-077-078-112230-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-
MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA...
WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...
DELAWARE...PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...
NEWARK...EATON...DAYTON...XENIA...HAMILTON...LEBANON...
WILMINGTON...CINCINNATI...MILFORD
329 PM EST MON NOV 11 2013
...FIRST WIDESPREAD ACCUMULATING SNOW OF THE SEASON EXPECTED
TONIGHT INTO EARLY TUESDAY MORNING...
A STRONG ARCTIC FRONT WILL QUICKLY MOVE SOUTH THROUGH THE
REGION THIS EVENING. THE PRECIPITATION MAY START AS A BRIEF PERIOD
OF RAIN...GENERALLY NORTH OF THE I-70 CORRIDOR THIS EVENING.
SNOW ACCUMULATIONS WILL GENERALLY BE AROUND AN INCH AND ARE
EXPECTED TO PRIMARILY AFFECT GRASSY SURFACES. THE COMBINATION OF
FALLING TEMPERATURES AND GUSTY NORTH WINDS WILL LIKELY RESULT IN
REDUCED VISIBILITIES AND SLICK SPOTS ON UNTREATED
ROADWAYS...BRIDGES AND OVERPASSES.
MOTORISTS ARE URGED TO PLAN FOR WINTER DRIVING CONDITIONS TONIGHT
INTO EARLY TUESDAY MORNING. REMEMBER TO SLOW DOWN...INCREASE THE
DISTANCE BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU...AND ALLOW
EXTRA TIME TO REACH YOUR DESTINATION.
Winter Weather, Logan
- When
- November 11, 8:00 PM EST to November 12, 10:00 AM EST
- Where
- Logan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.388, -83.766 (the zone’s center; the record gives no point)
The cooperative observers located 3 miles north of Huntsville and just west-southwest of Bellefontaine measured two inches of snow. The highway department north of Bellefontaine measured 1.5 inches.
Winter Weather, Champaign
- When
- November 11, 8:00 PM EST to November 12, 10:00 AM EST
- Where
- Champaign forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.138, -83.769 (the zone’s center; the record gives no point)
The highway department west of Urbana measured two inches of snow while the cooperative observer two miles south of Kiser Lake State Park measured 1.5 inches of snow.
Winter Weather, Franklin
- When
- November 11, 8:00 PM EST to November 12, 10:00 AM EST
- Where
- Franklin forecast zone
- Reported by
- Social Media
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
Two inches of snow fell three miles east-southeast of Clintonville. In Worthington, 1.9 inches was measured, and 1.8 inches was reported in Galloway. Several other reports from across the county were around 1.5 inches.
Winter Weather, Union
- When
- November 11, 8:00 PM EST to November 12, 10:00 AM EST
- Where
- Union forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.299, -83.372 (the zone’s center; the record gives no point)
An inch and a half of snow was reported near Marysville by the Highway Department.
Winter Weather, Delaware
- When
- November 11, 8:00 PM EST to November 12, 10:00 AM EST
- Where
- Delaware forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 40.278, -83.005 (the zone’s center; the record gives no point)
In Sunbury, 1.9 inches of snow was reported.
Winter Weather, Shelby
- When
- November 11, 8:00 PM EST to November 12, 10:00 AM EST
- Where
- Shelby forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.332, -84.205 (the zone’s center; the record gives no point)
In Botkins, 1.4 inches of snow was measured.
Winter Weather, Clinton
- When
- November 11, 8:00 PM EST to November 12, 10:00 AM EST
- Where
- Clinton forecast zone
- Reported by
- NWS Employee
- Coordinates
- 39.415, -83.808 (the zone’s center; the record gives no point)
Two miles north of Wilmington, 1.4 inches of snow was measured. Another employee one mile west of Wilmington measured 1.2 inches.
Winter Weather, Butler
- When
- November 11, 8:00 PM EST to November 12, 10:00 AM EST
- Where
- Butler forecast zone
- Reported by
- Public
- Coordinates
- 39.439, -84.576 (the zone’s center; the record gives no point)
In Wetherington, 1.4 inches of snow was measured. A spotter 2 miles west-southwest of Maustown measured 1.1 inches.
Winter Weather, Montgomery
- When
- November 11, 8:00 PM EST to November 12, 10:00 AM EST
- Where
- Montgomery forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
An inch of snow was measured in Union. At the Dayton International Airport, 0.9 inches was reported.
Winter Weather, Miami
- When
- November 11, 8:00 PM EST to November 12, 10:00 AM EST
- Where
- Miami forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.053, -84.229 (the zone’s center; the record gives no point)
An inch of snow was measured two miles east of Sydney at the county garage.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Ice Storm in Alaska, November 11 to 14, 2013$2.0 million · 65 kt wind · 25 events
- Lake-Effect Snow in Pennsylvania, November 11 to 13, 2013$50,000 · 1 event
- High Wind in Hawaii, November 11 to 14, 201374 kt wind · 4 events
- Wildfire in Georgia, November 11, 2013$7,000 · 1 event
- Blizzard in Alaska, November 11 to 12, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 485613, 485614, 485615, 485616, 485617, 485618, 485619, 485620, 485621, 485622.